Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 30, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 13, 2015, 9:23 AM PST for 4 counties in Washington. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2015, 9:23 AM PST (17:23 UTC)
- Expired
- Nov 13, 2015, 7:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334 WWUS76 KPDT 131723 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 923 AM PST FRI NOV 13 2015 ...VERY WINDY ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN OF WASHINGTON TODAY... TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT WILL CAUSE VERY WINDY CONDITIONS ACROSS PORTIONS OF THE LOWER BASIN IN WASHINGTON TODAY. THE WINDS WILL BE STRONGEST ACROSS NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES. WAZ028-140000- /O.NEW.KPDT.WI.Y.0030.151113T1723Z-151114T0000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 923 AM PST FRI NOV 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL ACROSS THE HANFORD AREA IN NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES. * TIMING...WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY. * IMPACTS....WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
748 WWUS76 KPDT 132222 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 222 PM PST FRI NOV 13 2015 ...VERY WINDY ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN OF WASHINGTON INTO EARLY THIS EVENING... TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT WILL CAUSE VERY WINDY CONDITIONS ACROSS PORTIONS OF THE LOWER BASIN IN WASHINGTON INTO EARLY THIS EVENING. THE WINDS WILL BE STRONGEST ACROSS NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES. WAZ028-140300- /O.EXT.KPDT.WI.Y.0030.000000T0000Z-151114T0300Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 222 PM PST FRI NOV 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL ACROSS THE HANFORD AREA IN NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES. * TIMING...WINDS WILL CONTINUE INTO EARLY EVENING. * IMPACTS....WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
327 WWUS76 KPDT 140244 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 644 PM PST FRI NOV 13 2015 WAZ028-140345- /O.EXP.KPDT.WI.Y.0030.000000T0000Z-151114T0300Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 644 PM PST FRI NOV 13 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... WINDS HAVE SLOWLY DECREASED IN THE LOWER COLUMBIA BASIN OF WASHINGTON AND WILL CONTINUE TO DECREASE OVERNIGHT. ALTHOUGH THE WIND ADVISORY WILL EXPIRE AT 7 PM...THERE WILL BE LOCALIZED GUSTS TO 40 TO 45 MPH NEAR HANFORD THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:52 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 13, 3:52 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 352 AM PST FRI NOV 13 2015 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. A PLUME OF MOISTURE COMBINED WITH A SERIES OF WEAK DISTURBANCES ARE FORECAST TO MOVE ACROSS THE REGION AND BRING SOME SHOWERS TO THE AREA MOUNTAINS AND OVER PORTIONS OF THE BASIN PRIMARILY NORTH OF THE STATE LINE INTO SATURDAY. PRESSURE GRADIENTS BECOME TIGHT AND BREEZY WINDS WILL DEVELOP INTO THE WEEKEND. SPECIFICALLY BREEZY WINDS ARE POSSIBLE ACROSS THE BASIN AND IN THE GRANDE RONDE VALLEY THIS SATURDAY. BY SATURDAY NIGHT A STRONGER SYSTEM AND ITS COLD FRONT WILL APPROACH THE TWO STATE AREA AND INCREASE THE CHANCES OF PCPN FOR THE ENTIRE AREA. AFTN TEMPS WILL REMAIN ABOVE NORMAL INTO THE WEEKEND AS SNOW LEVELS REMAIN ABOVE 5K FEET. .LONG TERM...SUNDAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH WILL MOVE OVER THE AREA SUNDAY AND BRING A SLIGHT CHANCE OF RAIN TO THE LOWER ELEVATIONS AND A CHANCE OF RAIN AND SNOW TO THE MOUNTAINS. IT WILL EXIT TO THE EAST SUNDAY NIGHT WITH A SLIGHT CHANCE OF SNOW SHOWERS IN THE MOUNTAINS. THIS TROUGH WILL BE ACCOMPANIED BY WINDY CONDITIONS, ESPECIALLY IN THE COLUMBIA BASIN. A MOIST NORTHWEST FLOW WILL FOLLOW FROM MONDAY THROUGH WEDNESDAY. MODELS ARE HAVING THE STORM TRACK DRIFT NORTH OF THE AREA AND BACK SOUTH OVER OUR AREA BUT THE TIMING IS DIFFERENT FROM RUN TO RUN SO HAVE KEPT PREVIOUS CHANCE OF RAIN AND SNOW SHOWERS THROUGH THIS PERIOD. SNOW LEVELS WILL BE AROUND 2000-3000 FEET MONDAY WHICH MAY BRING SNOW TO A NUMBER OF POPULATED AREAS BUT SNOW LEVELS WILL RISE TO 5000-6000 FEET TUESDAY AND WEDNESDAY. WINDS WILL GENERALLY BE BREEZY MONDAY THROUGH WEDNESDAY. WEDNESDAY AND WEDNESDAY NIGHT LOOK LIKE A BREAK BETWEEN SYSTEM. MODELS DIVERGE BY FRIDAY WITH THE GFS BRINGING ANOTHER STREAM OF MOISTURE SOUTH OF THE COLUMBIA RIVER WHILE THE ECMWF HAS A RIDGE BUILDING OVER THE AREA. HAVE LEANED TOWARDS THE GFS AND HAVE A SLIGHT CHANCE OF RAIN AND SNOW OVER THE SOUTHERN HALF OF THE AREA. PERRY && .AVIATION...12Z TAFS...VFR CONDITIONS WILL BE PREVALENT OVER THE NEXT 24 HOURS. EXPECT BROKEN TO OVERCAST SKIES THROUGH TOMORROW MORNING WITH CEILINGS GENERALLY ABOVE 5K FEET AGL. SHOWERS WILL LINGER THROUGH 18Z THIS MORNING OVER THE NORTHERN PORTION OF THE AREA AFFECTING KALW AND KPDT. BRIEF MVFR CONDITIONS ARE POSSIBLE WITH THE HEAVIER SHOWERS. KDLS MAY SEE A FEW HOURS OF LOW STRATUS THIS MORNING FROM 14Z-19Z. DUE TO THE LOW CONFIDENCE, HAVE LIMITED MENTION TO SCT007 AT THAT TAF SITE. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KTS WITH GUSTS TO 35 KTS WILL BE PRESENT AT MOST TAF SITES THROUGH ABOUT 05Z TONIGHT BEFORE DIMINISHING. EXCEPTIONS WILL BE KRDM, KBDN AND KDLS WHICH WILL REMAIN BELOW 15 KTS EXCEPT FOR SOME HIGHER GUSTS THROUGH THIS AFTERNOON. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 63 42 61 42 / 20 10 20 30 ALW 62 46 62 46 / 40 20 20 30 PSC 63 46 60 45 / 20 20 20 40 YKM 64 42 60 38 / 20 30 20 40 HRI 64 42 61 43 / 20 10 10 30 ELN 59 39 58 37 / 20 30 30 50 RDM 58 33 59 39 / 10 0 10 60 LGD 55 39 54 39 / 40 10 10 40 GCD 57 35 59 39 / 20 10 10 30 DLS 61 46 61 44 / 20 30 30 60 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/83/83
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.